Sildenafil

Sildenafil Reactions 1680, p308 - 2 Dec 2017 Hyponatraemia: case report A 69-year-old man developed hyponatraemia during treatment with sildenafil [Viagra; route, indication and time to reaction onset not stated]. The man, who had no history of disease, had been receiving one tablet of sildenafil 50mg everyday for several months. One day, after taking sildenafil, he suddenly experienced cramps for some time and lost conciousness at home, and was hospitalised. In spite of being haemodynamically stable, he was confused and losing conciousness on and off (Glasgow Coma Scale [GCS] score: 9 (E2V2M5)). Brain CT scan and MRI revealed mild atrophy. Electroencephalography demonstrated no typical spike-and-wave pattern. Serum sodium level and serum osmolality were 113 mEq/L and 237 mOsm/kg, respectively. Antidiuretic hormone and cortisol levels were 2.2 pg/mL and 18.4 µg/dL, respectively. According to the criteria of Bartter and Schwartz, suspected mechanism of this severe hyponatraemia might have been by the syndrome of inappropriate secretion of antidiuretic hormone. The man received treatment with sodium chloride [saline]. As a result, after 4 days of the hospitalisation, he recovered from hyponatraemia with serum sodium level returning to normal. He was responsive with a GCS of 15 (E4V5M6). He was discharged after 8 days of the the hospitalisation, and hyponatraemia was suspected to be sildenafil-induced. Author comment: "First, we must consider the possibility of severe hyponatraemia occurring in patients taking sildenafil." "Sildenafil is suspected to have caused the severe hyponaetremia in this case" Taguchi H, et al. Severe hyponatremia associated with sildenafil (Viagra). Acute Medicine and Surgery 2: 223, No. 3, Jul 2015. Available from: URL: http:// doi.org/10.1002/ams2.91 - Japan 803284847 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Sildenafil

Reactions Weekly , Volume 1680 (1) – Dec 2, 2017
Free
1 page

Loading next page...
1 Page
 
/lp/springer_journal/sildenafil-sLaHe3F32n
Publisher
Springer Journals
Copyright
Copyright © 2017 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-017-39239-4
Publisher site
See Article on Publisher Site

Abstract

Reactions 1680, p308 - 2 Dec 2017 Hyponatraemia: case report A 69-year-old man developed hyponatraemia during treatment with sildenafil [Viagra; route, indication and time to reaction onset not stated]. The man, who had no history of disease, had been receiving one tablet of sildenafil 50mg everyday for several months. One day, after taking sildenafil, he suddenly experienced cramps for some time and lost conciousness at home, and was hospitalised. In spite of being haemodynamically stable, he was confused and losing conciousness on and off (Glasgow Coma Scale [GCS] score: 9 (E2V2M5)). Brain CT scan and MRI revealed mild atrophy. Electroencephalography demonstrated no typical spike-and-wave pattern. Serum sodium level and serum osmolality were 113 mEq/L and 237 mOsm/kg, respectively. Antidiuretic hormone and cortisol levels were 2.2 pg/mL and 18.4 µg/dL, respectively. According to the criteria of Bartter and Schwartz, suspected mechanism of this severe hyponatraemia might have been by the syndrome of inappropriate secretion of antidiuretic hormone. The man received treatment with sodium chloride [saline]. As a result, after 4 days of the hospitalisation, he recovered from hyponatraemia with serum sodium level returning to normal. He was responsive with a GCS of 15 (E4V5M6). He was discharged after 8 days of the the hospitalisation, and hyponatraemia was suspected to be sildenafil-induced. Author comment: "First, we must consider the possibility of severe hyponatraemia occurring in patients taking sildenafil." "Sildenafil is suspected to have caused the severe hyponaetremia in this case" Taguchi H, et al. Severe hyponatremia associated with sildenafil (Viagra). Acute Medicine and Surgery 2: 223, No. 3, Jul 2015. Available from: URL: http:// doi.org/10.1002/ams2.91 - Japan 803284847 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680

Journal

Reactions WeeklySpringer Journals

Published: Dec 2, 2017

References

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Search

Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly

Organize

Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.

Access

Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve

Freelancer

DeepDyve

Pro

Price

FREE

$49/month
$360/year

Save searches from
Google Scholar,
PubMed

Create lists to
organize your research

Export lists, citations

Read DeepDyve articles

Abstract access only

Unlimited access to over
18 million full-text articles

Print

20 pages / month

PDF Discount

20% off